Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

VP shunt put in, taken out. Continuous vomiting, rashes in neck, face, moody. Possible reason?

My son had vp shunt put in at 3 months old had it taken out 1month later went without one for 6 months then put back in and and no problems and is now 13 yrs but in the last 9 days he has vomited 4 or 5 different times just out of the blue and in the last 2 days gotten a rash in his neck and face but no temp has been a little moody and lazy could this be shunt
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Pediatrician 's  Response

Thanks for writing to health care magic.

Your kid needs to be examined immediately.
In a child with ventriculo peritoneal shunt there could be blockage of the shunt which can result in vomiting.
There could also be infection because of the shunt in place and result in problems like this.

Also he has grown up and the shunt might need to be replaced.

His mood changes could indicate raise in intraventricular pressure causing such problems.

So request you to consult your doctor immediately.

You may contact me with further details on the following URL...........

In such scenario the questions are directly forwarded to me .............. and I can answer your queries regarding your kid online regularly.

Hope this helps.
Take care

Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor